Home Forums Melanoma Diagnosis: Stage IV Stopping Zelboraf for now

  • This topic is empty.
Viewing 3 posts - 1 through 3 (of 3 total)
  • Author
    Posts
  • #21042
    msue5
    Participant

    I started Zelboraf on Jan 8 along with Cyberknife for thoracic nodes that were only partially resected along with some new positive nodes. Also had lslightly enlarged node under rt arm and area on lt 6th rib. I was having all the skin reactions one could have. My skin checks were going to be 1x month since I had a squamous and basal cell previously. At first check on Wed at the melanoma clinic they found many areas that were suspicious for squamous Cell and 1 for basal cell. Three excisions are scheduled for next Wed and more the following week. They will only do a maximum of 3 per visit due to risk of infection. I didn’t have a large tumor load but was progressing with new areas lighting up in the 6 wks between scans. I will be rescanned Mar 6 and if clear will stay off Zelboraf until I really need it. I’m frustrated to go back to watch and wait but I also know that it makes sense. Everyone knows you shouldn’t play your trump card early in the game. I don’t want to become resistant before I really need it. These squamous cells literally popped up overnight. The Onc said if I do progress I can still go back on Zelboraf because the benifit would outweigh the risks.

    Mary Sue

    #59308
    NYKaren
    Participant

    Hi again Mary Sue.

    Sorry you had to stop Zel & that it caused so many scc’s. were you always on the full 4/4 dose? I went down to 3/3 & the side effects backed off a lot. No new skin tags, subq’s, etc. either. I had only gotten 1 scc while on 4/4, but then again, it was only for a month.

    also neurontin helping a lot w/ the pain. should be time for a PET for me.

    I hope your watch and wait goes well, but at least you know you have something that will work if it doesn’t.

    Warmly,

    Karen

    #59309
    msue5
    Participant

    Hi Karen

    Hope everything is good for you. I know my desicion was the right one for now. My last dose was on Wed and I am still producing new Squamous Cell lesions. Also I started with rt hand pain on Wed night that was a little annoying at first but has progressively gotten worse. It starts at rt knuckle and goes to beyond inside rt inside wrist. The area is slightly red and swollen. To me it feels like something beyond just the joints. I feel unbearable pain that makes me cry out just by just lowering or raising my arm or just moving my hand a millimeter the wrong way. I don’t think I could drive or cook at this time. Fortunately I have grown daughter who cooks and my husband is likes to go to the store. I had already experienced other joint pain(rt ankle and lt wrist and ankle) and while they were painful they would stop after 3 days. I was wondering if anyone experienced ligament or tendon problems on Z. I think my local Onc will be hearing from me tomorrow. I’m hoping I can get a steroids injection. I have been using

    ice, Advil and oxycodone but nothing held for more than an hour or so or until I turn my hand the wrong way. I never did reduce dosage because of the abrubt stopping. If I do start again I’m sure it would at a reduced dose.

    Mary Sue

Viewing 3 posts - 1 through 3 (of 3 total)
  • The forum ‘Melanoma Diagnosis: Stage IV’ is closed to new topics and replies.